Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 24, 2009, 1:34 PM MST for 5 counties in Nebraska. It took effect at Dec 25, 2009, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 1:34 PM MST (20:34 UTC)
- In effect from
- Dec 25, 2009, 5:00 AM MST
- Expired
- Dec 25, 2009, 4:29 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 242034 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 134 PM MST THU DEC 24 2009 ...STRONG LOW PRESSURE IN THE CENTRAL UNITED STATES WILL CREATE STRONG WINDS IN THE NEBRASKA PANHANDLE CHRISTMAS DAY AND INTO EARLY SATURDAY... .THE STRONG HOLIDAY STORM SYSTEM OVER THE CENTRAL PORTION OF THE UNITED STATES WILL STRENGTHEN THE SURFACE PRESSURE GRADIENT ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS TONIGHT. THIS WILL CREATE VERY STRONG WINDS BY EARLY CHRISTMAS DAY...AND THESE WINDS WILL CONTINUE ALONG WITH ADDITIONAL LIGHT SNOWFALL ACCUMULATIONS THROUGH SATURDAY MORNING. NEZ019>021-054-055-251215- /O.NEW.KCYS.WI.Y.0017.091225T1200Z-091226T1800Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 134 PM MST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 11 AM MST SATURDAY. * TIMING...WIND SPEEDS WILL INCREASE OVERNIGHT...WITH STRONGEST SPEEDS EXPECTED FROM 5 AM MST CHRISTMAS DAY THROUGH AROUND 11 AM MST SATURDAY MORNING. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND 45 MPH CAN BE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVELING CONDITIONS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ADDITIONAL LIGHT SNOWFALL OF 1 TO 3 INCHES ACROSS THE SOUTHERN NEBRASKA PANHANDLE WILL ADD TO THE HAZARDOUS CONDITIONS CHRISTMAS AFTERNOON AND INTO FRIDAY NIGHT. THE NEW SNOWFALL WILL COMBINE WITH THE WINDS TO CREATE BLOWING AND DRIFTING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CARPENTER
2 follow-up statements
000 WWUS75 KCYS 250411 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 911 PM MST THU DEC 24 2009 ...STRONG LOW PRESSURE IN THE CENTRAL UNITED STATES WILL CREATE STRONG WINDS IN THE NEBRASKA PANHANDLE CHRISTMAS DAY INTO EARLY SATURDAY... .THE STRONG HOLIDAY STORM SYSTEM OVER THE CENTRAL PORTION OF THE UNITED STATES WILL STRENGTHEN THE SURFACE PRESSURE GRADIENT ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS TONIGHT. THIS WILL CREATE VERY STRONG WINDS BY EARLY CHRISTMAS DAY...AND THESE WINDS WILL CONTINUE ALONG WITH ADDITIONAL LIGHT SNOWFALL ACCUMULATIONS THROUGH SATURDAY MORNING. NEZ019>021-054-055-251300- /O.CON.KCYS.WI.Y.0017.091225T1200Z-091226T1800Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 911 PM MST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 11 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 11 AM MST SATURDAY. * TIMING...WIND SPEEDS WILL INCREASE OVERNIGHT...WITH STRONGEST SPEEDS EXPECTED FROM 5 AM MST CHRISTMAS DAY THROUGH AROUND 11 AM MST SATURDAY MORNING. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH AND GUSTS TO AROUND 55 MPH CAN BE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVELING CONDITIONS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ADDITIONAL LIGHT SNOWFALL OF 1 TO 3 INCHES ACROSS THE SOUTHERN NEBRASKA PANHANDLE WILL ADD TO THE HAZARDOUS CONDITIONS CHRISTMAS AFTERNOON AND INTO FRIDAY NIGHT. THE NEW SNOWFALL WILL COMBINE WITH THE WINDS TO CREATE BLOWING AND DRIFTING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KCYS 251129 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 429 AM MST FRI DEC 25 2009 NEZ019>021-054-055-251230- /O.CAN.KCYS.WI.Y.0017.091225T1200Z-091226T1800Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 429 AM MST FRI DEC 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WITH THE EXPECTED SNOW AND BLOWING SNOW ACROSS THE AREA...WILL MENTIONED STRONG GUSTY WINDS IN THE WINTER WEATHER ADVISORY FOR TODAY THROUGH SATURDAY MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 24, 4:20 AM MST, 9 hours 14 minutes earlier.
Area forecast discussion, Dec 24, 4:20 AM MST, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 420 AM MST THU DEC 24 2009 .SHORT TERM...TODAY THROUGH CHRISTMAS DAY...CURRENT IR SATELLITE LOOP SHOWS PARTLY CLOUDY SKIES ACROSS THE AREA AS THE MAIN BAND OF SNOW...WHICH IMPACTED MOST OF THE REGION LAST NIGHT...HAS PUSHED INTO NEBRASKA THIS MORNING. WINDS HAVE ALSO DIMINISHED ACROSS ALL OF WYOMING...WITH SOME GUSTY WINDS OVER THE WRN NEBRASKA. WITH DECREASED SNOWFALL AND WINDS...HAVE CANCELLED THE WINTER WEATHER ADVISORIES THIS MORNING. HOWEVER...EXPECT STRONG WINDS AND SNOW TO REDEVELOP TONIGHT THROUGH CHRISTMAS MORNING AS THE MAIN UPPER LEVEL ARCTIC LOW DIGS SOUTHWARD INTO THE HIGH PLAINS BY CHRISTMAS MORNING. MORE ON THIS LATER. FOR TODAY...MODELS SHOW AN ELONGATED UPPER LEVEL TROUGH OVER THE AREA...WITH THE ARCTIC COLD FRONT WELL TO THE EAST OF THE REGION. THIS SOLUTION DIFFERS FROM YESTERDAY MORNINGS MODEL RUNS WHICH SHOWED THE MAIN ARCTIC LOW DIGGING SOUTH ACROSS THE AREA TODAY. THEREFORE...CONTINUED TO DECREASE POP OVER THE AREA TODAY. HAVE ALSO DECREASED WINDS TODAY...AND DO NOT EXPECT WINDS TO INCREASE AGAIN UNTIL LATER THIS EVENING AS THE LOW AND A SECONDARY ARCTIC FRONT PUSH INTO THE REGION. TEMPS WILL REMAIN COLD AND GENERALLY IN THE TEENS...WITH WIND CHILLS BETWEEN 10 BELOW TO 5 ABOVE ZERO. FOR TONIGHT AND CHRISTMAS DAY...COMPLICATED WEATHER SITUATION POSSIBLE WITH STRONG WINDS...BLOWING SNOW...AND EVEN MORE SNOW POSSIBLE. MODELS IN GOOD AGREEMENT SHOWING THE ARCTIC UPPER LOW AND ASSOCIATED FRONTAL BOUNDARY DIGGING SOUTH THIS EVENING INTO NE COLORADO AND INTO CNTRL NEBRASKA AND KANSAS BY CHRISTMAS DAY. THE UPPER LEVEL LOW ACROSS TEXAS IS EXPECTED TO EJECT NORTHEAST...AND THEN RETROGRADE WESTWARD AS IT IS GRADUALLY ABSORBED INTO THE ARCTIC LOW...WITH A STRONG 988 SURFACE LOW ACROSS THE MISSISSIPPI RIVER VALLEY RETROGRADING WESTWARD AS WELL TOWARDS ERN NEBRASKA AS THE UPPER LEVEL LOW AND THE SURFACE LOW BECOME VERTICALLY STACKED. THIS WILL RESULT IN LOW TO MIDLEVEL NORTH TO NORTHEAST FLOW AND MIDLEVEL ISENTROPIC LIFT OVER MOST OF SOUTHEAST WYOMING AND NEBRASKA PANHANDLE. EXPECT SNOW TO REDEVELOP BY LATE THIS EVENING AND GRADUALLY PUSH SOUTHWARD INTO CHRISTMAS DAY WITH ADDITIONAL SNOW ACCUMULATIONS LIKELY...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. ALSO...AS THE PRESSURE GRADIENT INCREASE OVER THE AREA...EXPECT WINDS TO INCREASE AND BECOME STRONG EARLY CHRISTMAS MORNING THROUGH CHRISTMAS DAY. MOS AND MODEL SOUNDINGS HINT AT BORDERLINE HIGH WIND WARNING CRITERIA OVER THE HIGH PLAINS WITH 700MB WINDS OVER 60 KTS AND 850MB WINDS NEAR 40KTS. INCREASED POP THROUGH CHRISTMAS EVENING ACROSS THE WHOLE FORECAST AREA WITH THE HIGHEST POP OVER THE HIGH PLAINS NRN NEBRASKA...AND LOWER VALUES WEST OF THE LARAMIE RANGE. WIND ADVISORY CONDITIONS ARE EXPECTED ACROSS THE NEBRASKA PANHANDLE WITH A FEW LOCATIONS SUCH AS SIDNEY AND KIMBALL NEAR HIGH WIND WARNING CRITERIA CHRISTMAS AFTERNOON. ALSO...WITH ACCUMULATING SNOW EXPECTED ACROSS THE HIGH PLAINS WITH MODELS HINTING AT 2 TO 6 INCHES OF SNOW AROUND THE PINE RIDGE...A WINTER WEATHER ADV IS POSSIBLE FOR SNOW AND BLOWING SNOW ACROSS THE NEBRASKA PANHANDLE AND PORTIONS OF ERN WYOMING FOR CHRISTMAS. AT THIS TIME...NOT VERY CONFIDENT ABOUT ACCUMULATING SNOW OVER 3 INCHES SINCE MODELS HAVE BEEN A BIT WET LATELY. BUT MORE CONFIDENT ABOUT THE STRONG WINDS AND BLOWING SNOW DURING CHRISTMAS DAY. SINCE THE WINTER WEATHER ADV WAS CANCELLED THIS MORNING...WILL HOLD OFF ON ISSUING THE SAME PRODUCT FOR NOW...BUT WILL REWORD THE HAZARDOUS WEATHER OUTLOOK. IN SUMMARY...EXPECT HAZARDOUS TRAVEL CONDITIONS CHRISTMAS DAY ACROSS MOST OF THE FORECAST AREA EXCEPT MAYBE CARBON COUNTY WITH PERIODS OF LIGHT SNOW...BLOWING SNOW...AND GUSTY WINDS UP TO 50 MPH WITH SUSTAINED WINDS AROUND 35 MPH. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE EAST OF THE LARAMIE RANGE THROUGH CHRISTMAS EVENING WITH SLIGHTLY HIGHER AMOUNTS OVER THE NRN NEBRASKA PANHANDLE. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... DEEP UPPER LOW WILL BEGIN THE PERIOD NR THE MID-MISSISSIPPI RIVER VALLEY...WITH ITS AFFECTS STILL BEING FELT ACROSS THE ERN HALF OF THE CWA. WRAPAROUND MOISTURE AND ASSOCIATED LIGHT SNOW CHANCES WILL CONTINUE TO BACK WESTWARD INTO THE AREA FRIDAY NIGHT AS THE UPPER LOW WOBBLES WEST OF THE GREAT LAKES. BROAD ASCENT WILL BE GREATEST ACROSS THE NEBRASKA PANHANDLE FRIDAY NIGHT. AS A RESULT...HAVE BUMPED UP SNOW CHANCES ACROSS ERN ZONES...AND SPREAD THEM WEST BACK INTO THE MOUNTAINS OF SOUTHEAST WYOMING AS WELL. ADDITIONALLY...THE SFC PRESSURE GRADIENT WILL REMAIN TIGHT ON FRIDAY NT...WHICH WILL KEEP WINDS UP AND AREAS OF BLOWING SNOW ACROSS THE REGION. ALTHOUGH THE UPPER LOW WILL REMAIN ANCHORED IN NR THE GREAT LAKES FOR SATURDAY...A STRENGTHENING UPPER RIDGE OVER ALBERTA WILL ADVECT DRIER AIR INTO THE NRN ROCKIES... EFFECTIVELY BRINGING SNOW CHANCES TO AN END AND RELAXING THE SFC PRESSURE GRADIENT AND SFC WINDS. LARGE SCALE SUBSIDENCE BENEATH THE UPPER LEVEL RIDGE WILL KEEP CONDITIONS FOR THE MOST PART THROUGH EARLY NEXT WEEK...OUTSIDE WEAK OROGRAPHIC SNOW SHOWERS IN THE HIGHEST MOUNTAINS ON MONDAY THROUGH WEDNESDAY. THE NEXT SHORTWAVE WAS DELAYED UNTIL WEDNESDAY NT AND THURSDAY PER 00Z DETERMINISTIC MODELS...WHICH WILL KEEP CONDITIONS DRY IN THE LOWER ELEVATIONS UNTIL THAT TIME. HAVE REDUCED POPS EARLIER IN THE WEEK...AND INTRODUCED CLIMO POPS FOR WED NT AND THURSDAY. HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES BELOW NORMAL FOR SATURDAY...WITH HIGHS IN THE TEENS WEST AND 20S EAST. AS CLOUDS DECREASE ON SUNDAY...TEMPERATURES WILL MODERATE ABOUT 5 DEGREES...WITH LOW 20S WEST...AND UPPER 20S EAST. ALTHOUGH GUIDANCE IS TRYING TO WARM TEMPERATURES BACK TO NEAR NORMAL BY MIDDLE OF NEXT WEEK...IT IS LIKELY BEING INFLUENCED TO STRONGLY BY CLIMO... ESPECIALLY IN NORTHWEST FLOW. SO...KEPT HIGH TEMPERATURES SEVERAL DEGREES BELOW GUIDANCE...WHICH WILL YIELD FAIRLY PERSISTENT HIGHS GENERALLY IN THE 20S. && .AVIATION...SNOW CAME TO AN END AT AREA TERMINALS THIS MORNING...GIVING WAY TO VFR CONDITIONS. THESE CONDITIONS WILL CONTINUE THROUGH THE DAY TODAY. WEST/NORTHWEST WINDS WILL BE PRESENT AT AREA TERMINALS TODAY WITH WIND SPEEDS OF AROUND 15 KTS GUSTING TO 25 KTS AT TIMES. WIND SPEEDS WILL INCREASE SUBSTANTIALLY THIS EVENING...WITH SUSTAINED WINDS OF 25 TO 30 KTS AND GUSTS TO 40 KTS ON CHRISTMAS DAY. THE KRWL AND KLAR TERMINALS CAN EXPECT SLIGHTLY LIGHTER WINDS DURING THIS PERIOD. OBVIOUSLY THESE STRONG WINDS WILL CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW ON FRIDAY...AND REDUCE VISBS TO IFR/MVFR CONDITIONS ACCORDINGLY. ALSO...SNOW WILL SPREAD BACK INTO THE NEBRASKA TERMINALS TONIGHT AND FRIDAY...WITH PERHAPS AN INCH OR TWO OF ADDITIONAL ACCUMULATIONS POSSIBLE. && .FIRE WEATHER...A STRONG WINTER STORM OVER THE PLAINS WILL CONTINUE TO IMPACT THE AREA THROUGH CHRISTMAS DAY AND POSSIBLY INTO THE WEEK WITH STRONG WINDS...SNOW AND BLOWING SNOW. NO FIRE WEATHER CONCERNS AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Dec 24, 5:34 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 534 AM MST THU DEC 24 2009 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 251245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 534 AM MST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS THE WYOMING PLAINS AND WESTERN NEBRASKA TODAY. AREAS OF BLOWING AND DRIFTING SNOW WILL OCCUR IN AREAS THAT RECEIVED SNOW YESTERDAY. NORTHWEST WINDS WILL INCREASE TONIGHT...WITH GUSTS TO 45 MPH POSSIBLE AFTER MIDNIGHT. THESE WINDS WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW. WINDS CHILLS WILL CLIMB TO NEAR ZERO TODAY...BUT WILL DROP TO 20 TO 30 BELOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH WEDNESDAY VERY WINDY CONDITIONS CAN BE EXPECTED FOR CHRISTMAS DAY...WITH NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH POSSIBLE. AREAS WITH NEWLY FALLEN SNOW CAN EXPECT SEVERELY REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. PERIODS OF LIGHT SNOW WILL RETURN TO THE WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE FOR FRIDAY AND FRIDAY NIGHT...WITH A NEW ONE TO TWO INCHES POSSIBLE ESPECIALLY IN THE NORTHERN NEBRASKA PANHANDLE. DANGEROUSLY COLD WIND CHILLS WILL CONTINUE FOR CHRISTMAS DAY AND CHRISTMAS NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-251245- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 534 AM MST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 15 TO 20 MPH WILL INCREASE TO 25 TO 30 MPH TONIGHT PRODUCING AREAS OF BLOWING SNOW AFTER MIDNIGHT. WINDS CHILL VALUES WILL BE 10 TO 25 BELOW ZERO TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS WILL CONTINUE ON CHRISTMAS DAY...WITH GUSTS TO 45 MPH POSSIBLE. AREAS OF BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES ON CHRISTMAS DAY. WIND CHILL VALUES WILL BE 20 TO 30 BELOW ZERO ON CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:34 PM MST | Wind Chill Advisory | CYS | Box Butte, Dawes, Sioux | 15 hr |
| Dec 24, 1:34 PM MST | Winter Storm Watch | CYS | Box Butte, Dawes, Sioux | 15 hr |
| Dec 24, 1:34 PM MST | Winter Weather Advisory | CYS | Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more | 51 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.